Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Took a lot of thyroxine sodium tablet. What are the risk?

Answered by
Dr.
Dr. Venkat Sivayogi

Internal Medicine Specialist

Practicing since :2007

Answered : 454 Questions

default
Posted on Sat, 6 Apr 2013 in Medicines and Side Effects
Question: Doctor, i took 13 tablets of thyroxine sodium 100mg, 13x100mg..... what will happen?
doctor
Answered by Dr. Venkat Sivayogi 31 minutes later
Hello, XXXXXXX
Welcome to health care magic.,
You have mentioned that you took 13tablets ..
let me know why you took them?
Has any body advised you?
Is it accidental or suicidal ?
Coming to the point thyroxine pills available in mcg (micrograms) not in mg ..so as per the details you gave , you took 1300mcg .

Symptoms of thyroxine excess :
1.tachycardia
2. Palpitations
3.shaking tremors
4. Increased body temperature
5.severe anxiety , restlessness
6.hypertension.
7.cardiac arrhythmias.

THYROXINE OVERDOSE IS A MEDICAL EMERGENCY ..SO I ADVISE YOU TO RUSH TO THE NEAREST HOSPITAL ASAP...

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Venkat Sivayogi 31 minutes later
Thank you sir,, i took the tablet yesterday by mistake.... just thinking... But there is no symptoms till now. Please suggest....
doctor
Answered by Dr. Venkat Sivayogi 13 minutes later
Hello,

Welcome back to XXXXXXX

I have few more questions for you,

Tell me clearly how many tablets you took ?
I am asking this again because, if you are sure that you took really 13 pills of 100 micrograms, then definitely you should have symptoms of above mentioned thyroxine overdose symptoms.
I am really wondering that you didn't complain of any symptoms.

Anyway, I advise you to have a check at your clinical condition. Go to the nearest physician and check your blood pressure and heart rhythm. Then follow the instructions of your treating physician.

On XXXXXXX I cannot recommend any medicine without examining you directly.

If you need any clarification, I will surely help you.

Regards
DR.SIVAYOGI

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Venkat Sivayogi 1 hour later
Thank you sir,

I took less than 10 tablets(not sure), 23 hours before. I dont find any symptoms till now. But please let me know if there is any problem in future. Pls. suggest.

By this stage what doctor would prefer. Kindly advise.
doctor
Answered by Dr. Venkat Sivayogi 2 hours later
Hello XXXXXXX

Generally symptoms of thyroxine overdose appears within few hours after taking the pills, but in contrary you are not complaining of any above mentioned symptoms. And it's already 24hrs been over, so there is no chance of appearing the symptoms of thyroxine excess later on. Fortunately you cannot expect any future issues, because once the pills enters into the body , thyroxine will be metabolized in the body by liver. Therefore, if the symptoms appear, they would have appeared with in few hours.

I can consider your request about the advice of medications.

It is unethical and inappropriate to prescribe you scheduled drugs, as I have not examined you clinically.

Hope you understand.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Hypertension

doctor1 MD

hi,i have been prescibed Deanxit by a cardiologist to assist with my treat ment for hypertension,i hear this drug is not safe and can cause some...

doctor1 MD

ive been suffering from dizziness and confusion sporadically. it only last for a few moments, often less than a minuet. ive been suffering from...

doctor1 MD

1 )R u in XXXX Hospital. 2 ) Low hemoglobin11.0 - does it result in High BP 3 ) My age 75 am diabetic since 25 years. 4 ) How serious is...

doctor1 MD

Hi. I am Mrs.Fatima I am looking for my treatment I am 42 I am having a High Blood Pressure since 6 years Normally I have 140/90 I am taking as a...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...